MAUDE Adverse Event Report: SYNTHES GMBH MATRIX 1.4MM DRILL BIT J-LATCH/6MM STOP/44.5MM; DRILL, BONE, POWERED

SYNTHES GMBH MATRIX 1.4MM DRILL BIT J-LATCH/6MM STOP/44.5MM; DRILL, BONE, POWERED
Catalog Number 03.511.246
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on an unknown date in (b)(6) 2024 during an orthognathic procedure, the surgeon used a drill to insert a screw.However, when they tried to insert the screw it seemed as though the hole was not large enough for the screw.A second drill and second screw were tried but the same result occurred.On the third attempt it was completed.The procedure was completed successfully without any surgical delay.There was no adverse patient impact.No further information is available.This report is for a matrix 1.4mm drill bit j-latch/6mm stop/44.5mm.This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.B3: event occurred on an unknown date in (b)(6) 2024.D2: additional procodes: erl, hbe d9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIX 1.4MM DRILL BIT J-LATCH/6MM STOP/44.5MM
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18686052
Report Number8030965-2024-02228
Device Sequence Number12571053
Product Code DZI
UDI-Device Identifier10887587014289
UDI-Public(01)10887587014289
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.511.246
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2024
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.85MM TI MATRIX SCREW SELF-TAPPING/5MM; 1.85MM TI MATRIX SCREW SELF-TAPPING/5MM; MATRIX 1.4 DRILL BIT J-LATCH/6 STOP/44.5
Patient SexUnknown